Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 65, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2008, 7:04 PM CDT for Gillespie County, Kerr County, Texas. It was in force for 56 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 7:04 PM CDT (00:04 UTC)
- Expired
- Apr 25, 2008, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Gillespie County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 121 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:17 PM CDT | HAIL 1 | 4 N Mountain Home, TX | |
| Apr 25, 7:35 PM CDT | HAIL 0.88 | 4 Nw Ingram, TX | |
| Apr 25, 7:40 PM CDT | HAIL 0.25 | 6 N Mountain Home, TX | EVENT LASTED 8 MINUTES |
| Apr 25, 7:45 PM CDT | HAIL 0.25 | 10 Nnw Kerrville, TX | HAIL AND 1.1 INCHES OF RAIN AT TIERRA LINDA RANCH |
| Apr 25, 7:50 PM CDT | HAIL 1.75 | Mountain Home, TX | NEAR THE HIGHWAY OF 27 AND FM 41. |
| Apr 25, 7:50 PM CDT | HAIL 4.5 | Mountain Home, TX | DPS TROOPER REPORT RELAYED BY THE GILLESPIE COUNTY SHERIFF |
| Apr 25, 8:03 PM CDT | HAIL 0.25 | 9 Ne Ingram, TX | |
| Apr 25, 8:05 PM CDT | HAIL 1 | 8 Nnw Lost Maples State, TX | THE KERR COUNTY VOLUNTEER FIRE DEPARTMENT REPORTED ONE INCH HAIL ALONG HIGHWAY 39 A FEW MILES EAST OF HIGHWAY 83. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2680 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 260004
SVREWX
TXC171-265-260100-
/O.NEW.KEWX.SV.W.0065.080426T0004Z-080426T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
704 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILLESPIE COUNTY...
KERR COUNTY...
* UNTIL 800 PM CDT.
* AT 655 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HILLTOP TO 11 MILES NORTHWEST OF KERR WILDLIFE MGMT
AREA...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
FREDERICKSBURG TO 23 MILES SOUTH OF JUNCTION...AND MOVING SOUTHEAST
AT 18 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOUNTAIN HOME BY 720 PM CDT...
TIVYDALE BY 725 PM CDT...
KERR WILDLIFE MGMT AREA BY 730 PM CDT...
FREDERICKSBURG BY 740 PM CDT...
HUNT BY 750 PM CDT...
WALTONIA AND INGRAM BY 755 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3019 9859 3013 9874 3014 9892 3006 9892
2992 9927 2992 9969 3008 9969 3009 9976
3027 9975 3028 9932 3050 9932 3050 9859
TIME...MOT...LOC 0004Z 304DEG 16KT 3039 9892 3015 9962
$$2 follow-up statements
000
WWUS54 KEWX 260016
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
716 PM CDT FRI APR 25 2008
TXC171-265-260100-
/O.CON.KEWX.SV.W.0065.000000T0000Z-080426T0100Z/
GILLESPIE TX-KERR TX-
716 PM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR KERR AND GILLESPIE COUNTIES...
AT 712 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM HILLTOP TO 6 MILES NORTHWEST OF KERR WILDLIFE
MGMT AREA...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
FREDERICKSBURG TO 27 MILES SOUTHEAST OF JUNCTION...MOVING SOUTHEAST
AT 18 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TIVYDALE AND MOUNTAIN HOME BY 725 PM CDT...
KERR WILDLIFE MGMT AREA BY 730 PM CDT...
FREDERICKSBURG BY 735 PM CDT...
HUNT BY 750 PM CDT...
ROCKY HILL...WALTONIA AND INGRAM BY 755 PM CDT...
BLUMENTHAL AND CAIN CITY BY 800 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3019 9859 3013 9874 3014 9892 3006 9892
2992 9927 2992 9969 3008 9969 3009 9976
3027 9975 3028 9932 3050 9932 3050 9859
TIME...MOT...LOC 0016Z 304DEG 16KT 3036 9887 3012 9957
$$000
WWUS54 KEWX 260036
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT FRI APR 25 2008
TXC171-265-260100-
/O.CON.KEWX.SV.W.0065.000000T0000Z-080426T0100Z/
GILLESPIE TX-KERR TX-
734 PM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR KERR AND GILLESPIE COUNTIES...
AT 730 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HILLTOP TO 6 MILES WEST OF KERR
WILDLIFE MGMT AREA...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF FREDERICKSBURG TO 25 MILES NORTH OF VANDERPOOL...MOVING
SOUTHEAST AT 18 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KERR WILDLIFE MGMT AREA BY 740 PM CDT...
FREDERICKSBURG BY 755 PM CDT...
WALTONIA...INGRAM...ROCKY HILL AND CAIN CITY BY 800 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR MUCH OF THE HILL COUNTRY AND PARTS OF SOUTH
CENTRAL TEXAS.
LAT...LON 3019 9859 3013 9874 3014 9892 3006 9892
2992 9927 2992 9969 3008 9969 3009 9976
3027 9975 3028 9932 3050 9932 3050 9859
TIME...MOT...LOC 0034Z 304DEG 16KT 3031 9896 3008 9959
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:37 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 25, 6:37 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 637 PM CDT FRI APR 25 2008 .AVIATION... A COLD FRONT MOVING INTO S CENTRAL TX WILL PRODUCE SCT TO NUMEROUS SHRA/TSRA...SOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THRU 06Z. THESE STORMS WILL AFFECT THE I35 TAF SITES BETWEEN 01Z AND 04Z. && .PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 25 2008/ DISCUSSION... CONVECTION WILL LIKELY FIRE ALONG WEAKENING COLD FRONT OVER CENTRAL TEXAS LATE THIS AFTERNOON..BACK BUILDING INTO THE NORTHERN PORTIONS OF THE REGION THIS EVENING AS THE FRONT STALLS. STEEP LAPSE RATES AND STRONG CAPES MAY SUPPORT LARGE HAIL AND DAMAGING WINDS BY EARLY EVENING OVER NORTHERN PORTIONS OF THE CWA. POTENTIAL DEVELOPMENT AND TRAINING OF INDIVIDUAL CELLS ACROSS THE HILL COUNTRY EASTWARD INTO EASTERN PORTIONS OF SOUTH CENTRAL TEXAS MAY ENHANCE THE HEAVY RAIN THREAT LATER THIS EVENING INTO THE EARLY MORNING HOURS. FRONTOLYSIS WILL OCCUR EARLY TOMORROW AND BY MIDDAY..SOUTHEAST FLOW WILL AGAIN PREVAIL THROUGHOUT THE CWA. SOME UPSLOPE SHOWERS AND STORMS MAY OCCUR ALONG THE RIO GRANDE PLAINS TOMORROW AS MODERATE SOUTHEAST FLOW DEVELOPS AMID WEAK DISTURBANCES ALOFT. STRONG COLD FRONT MOVES IN LATE SATURDAY NIGHT WITH ANOTHER ROUND OF THUNDERSTORMS MAINLY ALONG THE FRONT. BREEZY AND MUCH COOLER SUNDAY WITH DECREASING CLOUDS AS THE STRONG RIDGE BUILDS SOUTH. AS THE COLD RIDGE SETTLES OVER THE REGION SUNDAY NIGHT..SEVERAL LOW TEMPERATURE RECORDS MAY BE BROKEN IN THE SAN ANTONIO..AUSTIN METRO AREAS. AS WINDS ALOFT BECOME MORE ZONAL AND SOUTHERLY FLOW RETURNS..A WARMING TREND WILL BEGIN TUESDAY AND LAST THROUGH THE REMAINDER OF THE WORK WEEK WITH NO PRECIPITATION EXPECTED. GULF MOISTURE WILL REMAIN CAPPED WITH GOOD SOUTHWESTERLY FLOW ALOFT WEDNESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 83 58 73 46 / 50 10 50 40 0 AUSTIN BERGSTROM INTL AIRPORT 67 82 57 69 43 / 50 10 50 40 0 DEL RIO INTL AIRPORT 71 85 59 75 49 / 30 20 30 10 0 SAN ANTONIO INTL AIRPORT 69 84 58 71 46 / 50 10 40 40 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/01
Hazardous weather outlook, Apr 25, 1:39 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 139 PM CDT FRI APR 25 2008 TXZ171>173-183>194-202>209-217>225-228-261100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 139 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAKENING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS WITH ISOLATED RAINFALL AMOUNTS UP TO 3 INCHES ARE ALSO POSSIBLE TONIGHT DUE TO SLOW AND REPEAT STORM MOVEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT AND LATE SATURDAY NIGHT INTO SUNDAY.
In the hours before
Special weather statement, Apr 25, 6:25 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 625 PM CDT FRI APR 25 2008 TXZ173-252345- WILLIAMSON- 625 PM CDT FRI APR 25 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WILLIAMSON COUNTY... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADIC THUNDERSTORM NEAR BELTON...MOVING SOUTH AT 15 MPH. THROUGH 7 PM CDT...AN SEVERE THUNDERSTORM PRODUCING A TORNADO WAS LOCATED NEAR BELTON IN BELL COUNTY ...MOVING SOUTHWARD AT NEAR 15 MPH. SHOULD THIS STORM HOLD TOGETHER...IT WILL AFFECT NORTHERN WILLIAMSON COUNTY POSSIBLY NEAR JARRELL OVER THE NEXT 30 TO 45 MINUTES. STAY TUNED FOR ADDITIONAL STATEMENTS OR WARNINGS. THE STORM ALSO HAS A HISTORY OF VERY LARGE BASEBALL SIZE HAIL.
Special weather statement, Apr 25, 6:45 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT FRI APR 25 2008 TXZ173-260045- WILLIAMSON- 645 PM CDT FRI APR 25 2008 ...A STRONG THUNDERSTORM WAS APPROACHING NORTHERN WILLIAMSON COUNTY... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN INTENSE THUNDERSTORM PRODUCING A TORNADO 5 MILES NORTHEAST OF SALADO...OR 6 MILES SOUTH OF BELTON...MOVING SOUTH AT 15 MPH. THIS STORM WILL AFFECT NORTHERN WILLIAMSON COUNTY BETWEEN JARRELL AND BARTLETT BETWEEN 715 PM AND 730 PM. THIS STORM HAS A HISTORY OF A TORNADO AND LARGE BASEBALL SIZED HAIL.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:40 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 65 min |
| Apr 25, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 61 min |
| Apr 25, 7:46 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 44 min |
| Apr 25, 7:50 PM CDT | Tornado Warning | EWX | Williamson | 55 min |
| Apr 25, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 61 min |
| Apr 25, 8:05 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 55 min |
| Apr 25, 8:14 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Apr 25, 8:18 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 57 min |
| Apr 25, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 66 min |
| Apr 25, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Kinney, Real, Val Verde | 61 min |
| Apr 25, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 61 min |
| Apr 25, 8:58 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 2 hr |
| Apr 25, 9:24 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Hays, Lee, Travis | 66 min |
| Apr 25, 9:26 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 34 min |
| Apr 25, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kendall, Kerr, Kinney, Medina and 3 more | 61 min |
| Apr 25, 9:47 PM CDT | Flash Flood Warning | EWX | Travis | 118 min |
| Apr 25, 10:26 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde, Val Verde | 64 min |
| Apr 25, 10:28 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 62 min |
| Apr 25, 10:30 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 24 min |
| Apr 25, 10:42 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Apr 25, 11:10 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 50 min |
| Apr 25, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Val Verde, Zavala | 63 min |
| Apr 26, 12:01 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 44 min |
| Apr 26, 12:19 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe | 116 min |
| Apr 26, 12:23 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 82 min |
| Apr 26, 2:16 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 44 min |
| Apr 26, 2:24 AM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.